1. Liver injury induced by antipsychotic drugs
In recent years, the number of patients with mental illness has gradually increased. The main treatment methods are long-term, uninterrupted oral antipsychotic drugs, and some patients even need to take drugs for life. Long-term use of antipsychotic drugs (mostly chlorpromazine) can lead to liver damage, mainly manifested as elevated serum ALT, and a few patients may develop jaundice. The mechanism of liver injury caused by antipsychotic drugs is not yet clear, and it may be caused by the toxic damage of drugs to liver cells or the allergic reaction of the liver to drugs. Studies have shown that the application of Silybin A in the treatment of liver injury caused by antipsychotic drugs can effectively reduce serum ALT levels. Another report pointed out that silibinin has a certain preventive effect on liver injury caused by HBV carriers taking antipsychotic drugs, and the safety is good.
2. Liver injury caused by anti-tuberculosis drugs
Drug-induced liver injury caused by anti-tuberculosis drugs accounts for 2% to 30% of all liver injuries in the world, and the data in my country is as high as 8% to 30%. The current tuberculosis control strategy emphasizes that in order to control tuberculosis, it is recommended to use isoniazid, rifampicin, pyrazinamide, ethambutol and (or) streptomycin for 6 to 9 months of standard anti-tuberculosis treatment. Medication will lead to drug resistance and may lead to varying degrees of liver damage.
Studies have shown that when isoniazid is used or combined with other anti-tuberculosis drugs, 10% to 30% of patients may experience liver failure, hepatic steatosis, and liver necrosis. Isoniazid is catalyzed by N-acetyltransaminase and amidohydrolase in vivo to directly or indirectly generate acetylhydrazide and hydrazine, which are important metabolites that cause liver damage. Rifampicin is an inducer of cytochrome P450 activation, which can increase the covalent binding of the activated metabolite of isoniazid to hepatocyte macromolecules, thereby causing liver cell membrane damage. At the same time, rifampicin is also a strong hepatic drug enzyme inducer, which can accelerate the metabolism of isoniazid into hepatotoxic metabolites and increase hepatotoxicity. In this regard, silibinin can antagonize liver cell necrosis, stabilize cell membrane structure and metabolism, and promote functional recovery. In addition, Silybin A has strong fat solubility, can effectively scavenge oxygen free radicals produced by isoniazid metabolites, prevent rifampicin from inducing metabolites, and thus play a good protective effect on the liver. Studies have shown that preventive hepatoprotective treatment with silibinin can reduce the interruption rate of drug action, improve patient compliance, and improve the effect of anti-tuberculosis treatment. However, other studies suggest that for people without liver damage, silibinin preventive hepatoprotective treatment is of little significance. At the same time, abnormal transaminases during anti-tuberculosis treatment are considered to be an adaptive performance of the liver.
3. Hepatic injury induced by acetaminophen
Acetaminophen is mainly used clinically for analgesia and antipyretic treatment, and it will not cause too much damage to the human body when applied according to the therapeutic dose. However, if acetaminophen accumulates acutely, it can lead to fatal hepatic or renal necrosis. Acute accumulation of acetaminophen in the body has become the main cause of acute liver failure in developed countries. For alcoholics, malnutrition, and dehydration patients, the dose threshold for acetaminophen to cause toxic effects is lower.
Acetaminophen drugs are mainly absorbed through the gastrointestinal tract and converted into non-toxic substances in the liver by combining glucuronic acid or sulfate. If the metabolic pathway is saturated, acetaminophen is transformed into a toxic metabolite – N-acetic acid-p-benzoquinone imine (NAPQI) combined with glutathione through the oxidase P450 system. When NAPQI is produced too much in the body Or when the content of glutathione is low, NAPQI will combine with proteins and lipids on the liver cell membrane, resulting in the death of liver cells.
Silybin A can inhibit liver injury caused by acetaminophen through direct anti-oxidation, cell membrane lipid scavenging free radicals or regulating oxidase P450 system. Studies have shown that silybin can increase the level of reduced glutathione in the body and destroy Acetaminophen-induced DNA islands play a role in inhibiting liver damage.
4. Liver injury induced by statins
Statins are mainly used to reduce the synthesis of cholesterol in the liver, thereby reducing the level of cholesterol in the blood, and can also exert anti-inflammatory and anti-fibrosis effects. Studies have shown that statins can delay the progression of non-alcoholic fatty liver disease through anti-inflammatory and anti-fibrosis effects. However, the use of statins also has a certain risk of liver damage. Although it is relatively rare in clinical practice, some patients still stop taking drugs because of this. At present, large doses and advanced age are considered to be the main risk factors for liver injury caused by statins, which often occurs after continuous statin therapy for 3 to 12 months, and the incubation period varies in different regions: the average is 155 days in the United States, and 155 days in Sweden. 3 months, 57 days in Spain and 56 days in Taiwan. Although silybin has anti-inflammation, anti-fibrosis, and immune regulation effects, there is no clear evidence that Silybin A is effective against statin-induced liver injury, so further research is still needed.